Alert archive / Georgia / Freeze Warnings in 2007

Freeze Warning 8, NWS Jacksonville, FL

February 15, 20077 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Feb 15, 2007, 2:09 PM EST for 7 counties in Florida; 12 counties in Georgia. It took effect at Feb 16, 2007, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 2:09 PM EST (19:09 UTC)
In effect from
Feb 16, 2007, 10:00 PM EST
Expired
Feb 17, 2007, 9:00 AM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Feb 15, 1:59 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 15, 1:59 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EST THU FEB 15 2007

...FREEZE WARNING TONIGHT FOR MOST OF NORTHEAST FLORIDA...
...FREEZE WARNING FRI NIGHT FOR THE ENTIRE AREA WITH HARD FREEZE
CONDITIONS POSSIBLE...

.SHORT TERM...A VERY INTERESTING 12 HOUR FORECAST THIS PACKAGE
BEGINS WITH RELATIVELY BENIGN BUT COLD CONDITIONS. CONTINUED COLD
AIR ADVECTION PATTERN IS KEEPING MOST SITES OVER GEORGIA IN THE
MID TO UPPER 40S WITH FLORIDA SITES JUST NOW STRUGGLING INTO THE
LOWER 50S. LOOKING AT THE SATELLITE IMAGERY...WE ARE BEGINNING TO
SEE MID LEVEL CLOUD DECK ENCROACHING ON THE WESTERN ZONES WITH
THIS TREND TO CONTINUE THROUGH THE EVENING HOURS. ALOFT THE MAIN
FEATURE IS A STRONG SOUTHWEST TO NORTHEAST 180 KNOT UPPER JET OVER
THE SOUTHEAST STATES AND DEEPENING MID LEVEL TROUGH OVER THE LOWER
MISSISSIPPI VALLEY WHICH EJECT UPPER IMPULSES TOWARD OUR AREA TONIGHT.

THROUGH THE EVENING HOURS...CLOUDS WILL INCREASE RAPIDLY OFF THE
GULF AND RESULT IN OVERCAST CONDITIONS OVER MUCH OF THE FLORIDA
PORTION. MEANWHILE STRONG WEST-SOUTHWEST FLOW BETWEEN THE 300K
AND 312K SURFACE WILL RESULT IN A GOOD ISENTROPIC UPGLIDE PROFILE
IN THE MOISTURE LADEN MID LEVELS OF THE ATMOSPHERE. GUIDANCE POPS
AS A RESULT HAVE REALLY INCREASED WITH THE MAV NOW SHOWING 40 POPS
OVER THE EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA. LOOKS AS
THOUGH FROM MODEL CROSS SECTIONS...THAT THE LOW LEVELS WILL BE
VERY DRY INITIALLY AND WILL KEEP POPS UNDER GUIDANCE IN THE LOW
CHANCE RANGE. ALONG THE I-10 CORRIDOR...WILL GENERALLY GO WITH
JUST SLIGHT CHANCE POPS AND OVER MOST OF GEORGIA JUST INDICATE
OCCASIONAL SPRINKLES AS A POSSIBILITY.

NEXT WE HAVE TO LOOK AT THE P-TYPE WITH CRITICAL THICKNESS VALUES
TO FALL THROUGHOUT THE OVERNIGHT HOURS. LOOKS AS THOUGH THE 850MB-
700MB THICKNESS LINE IS THE ONLY ONE THAT INFILTRATES THE POP ZONE
AND THIS WOULD ALLOW FOR A MIXTURE OF LIGHT RAIN...ICE PELLETS AND
SNOW. GFE NOMOGRAM SUPPORTS THIS FOR AREAS JUST SOUTH OF THE I-10
CORRIDOR. WILL CARRY THIS AS A POSSIBILITY IN THE GRIDS AND
HIGHLIGHT IN THE HWO AND WILL TAKE SLIGHTLY FURTHER SOUTH THAN
MODELS INDICATE DUE TO EVAPORATIONAL COOLING EFFECTS.
REGARDLESS...NO MEASURABLE NON LIQUID PRECIPITATION IS EXPECTED.

THE FINAL QUESTION FOR TONIGHT WILL BE WHAT EFFECT CLOUDS AND
POSSIBLE PRECIP HAVE ON THE CURRENT FREEZE WARNING IN EFFECT.
GIVEN WARNING IS ALREADY UP AND IT STILL LOOKS POSSIBLE FOR A
BRIEF PERIOD OF SUB-FREEZING CONDITIONS AS PRECIP QUICKLY
EXITS...WILL KEEP CURRENT WARNING AS IS.

ALTHOUGH VERY COLD...A MUCH QUIETER PATTERN EXPECTED AFTER TONIGHT.
MODELS CONTINUE TO SHOW HIGH SETTLING RIGHT OVER THE AREA FRI NIGHT
INTO SAT WITH A HARD FREEZE BECOMING LIKELY FOR LOCATIONS AWAY
FROM THE BEACHES AND LONG DURATIONS OF BELOW FREEZING CONDITIONS
EXPECTED AREA WIDE. SINCE THIS LOOKS TO BE SUCH A SURE
EVENT...WILL GO AHEAD AND UPGRADE TO A WARNING WITH THIS PACKAGE.

NEXT FRONT LOOKS ALLOT DRIER THAN PREVIOUS RUNS AND WILL JUST
INDICATE SLIGHT CHANCE POPS FOR THE AREA WHICH STILL MAY BE OVERDONE.

.LONG TERM...RELATIVELY DRY PERIOD UNTIL NEXT WED NIGHT AND THU
WHEN NEXT FRONT APPROACHES. WILL INCLUDE CHANCE POPS FOR NOW WITH
NO MAJOR UPDATES TO CURRENT GRID SET.

&&

.AVIATION...VFR CONDITIONS AS CIGS ARE EXPECTED TO REMAIN ABOVE 3
KFT. HOWEVER IF CONDITIONS AS MENTIONED IN THIRD PARAGRAPH ABOVE
DEVELOP THEN AN AWW WOULD BE ISSUED. OTHERWISE WILL ONLY MENTION
VCSH FOR EVENING HOURS.

&&

.MARINE...VIS SATELLITE SHOWS A DISTINCT ROPE CLOUD MOVING SOUTH
OVER THE OFFSHORE GA WATERS AND IS APPARENTLY ASSOCIATED WITH A
SURGE IN WINDS. WINDS/SEAS HAVE RECENTLY INCREASED AT GRAYS REEF
WITH A WIND SHIFT TO NNE. THE EFFECTS SHOULD BE RELATIVELY SHORT-
LIVED AND WILL NOT AFFECT THE FCST. WINDS/SEAS WILL INCREASE LATE
THIS EVENING TO SCA AND WILL CONTINUE UNTIL FRIDAY AFTN WHEN THE
HIGH TO OUR WEST WEAKENS AS IT DRIFTS TOWARD THE AREA. WINDS WILL
INCREASE AGAIN SATURDAY EVNG WHEN ANOTHER COLD FRONT MOVES
THROUGH WITH SCA EXPECTED THROUGH SUNDAY MORNING. HIGH PRESSURE
WILL PASS BY TO THE NORTH MONDAY AND OFFSHORE ON TUESDAY.

&&

.FIRE WEATHER...DEFINITE RED FLAG EVENT IS EXPECTED FRIDAY AS A
VERY DRY AIRMASS SETTLES OVER THE AREA. HAVE UPGRADED THE WATCH TO
A WRNG. CRITICAL RH VALUES WILL CONTINUE THROUGH THE WEEKEND AND
WILL CONTINUE THE WATCH SATURDAY FOR NE FL. WILL HOLD OFF ISSUING
ANY MORE WATCHES TO AVOID CONFUSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  29  51  24  58 /  10   0   0   0
SSI  32  50  33  55 /  10   0   0   0
JAX  32  52  24  59 /  20   0   0   0
SGJ  36  53  32  59 /  30   0   0   0
GNV  31  53  22  59 /  30   0   0   0
OCF  32  54  22  60 /  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM EST SATURDAY FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
     PUTNAM-SUWANNEE-UNION.

GA...RED FLAG WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FREEZE WARNING FROM 1 AM TO 9 AM EST SATURDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 5 AM TO 10 PM EST FRIDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

DEESE/TRABERT/HESS
Hazardous weather outlook, Feb 15, 11:00 AM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST THU FEB 15 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST THU FEB 15 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...A FREEZE WARNING IS IN EFFECT FOR MUCH OF INLAND NORTHEAST
FLORIDA TONIGHT AND EARLY FRIDAY...

A CANADIAN AIRMASS WILL USHER IN MUCH COLDER AND DRIER CONDITIONS TO
THE AREA. A FREEZE IS EXPECTED LATER TONIGHT ACROSS MUCH OF THE
INLAND AREAS.

AS THE INITIAL COLD AIR ARRIVES THIS EVENING...MOISTURE WILL BE
INCREASING FROM THE SOUTHWEST OFF THE GULF OF MEXICO. ALTHOUGH THE
LOW LEVELS OF THE ATMOSPHERE WILL BE VERY DRY...EVENTUALLY ISOLATED
POCKETS OF LIGHT RAIN WILL DEVELOP SOUTH OF INTERSTATE 10. AS THE
COLD AIR CONTINUES TO INFILTRATE THE AREA...THE LIGHT RAIN MAY
BRIEFLY MIX WITH OR CHANGE TO LIGHT ICE PELLETS OR SNOW FLURRIES
BEFORE QUICKLY ENDING. FURTHER NORTH...MOISTURE WILL BE EVEN MORE
LIMITED WITH ONLY SPRINKLES EXPECTED...POSSIBLY MIXED WITH LIGHT
SNOW FLURRIES. NO MEASURABLE PRECIPITATION IS EXPECTED.

MORE DETAILS ON THE FREEZE IS CONTAINED IN THE URGENT WEATHER
MESSAGE THAT HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...A FREEZE WATCH FOR ALL OF THE REGION FRIDAY NIGHT AND EARLY
SATURDAY...

...A HARD FREEZE IS POSSIBLE ACROSS MUCH OF THE INLAND
AREAS FRIDAY NIGHT AND EARLY SATURDAY...

AS COLD HIGH PRESSURE MOVES IN OVER FLORIDA...CONDITIONS WILL
BE IDEAL FOR RADIATIONAL COOLING AND HARD FREEZE IS POSSIBLE
ACROSS MUCH OF THE INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/JTD

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:11 AM ESTFreeze WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more10 hr
Feb 15, 4:11 AM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union28 hr
Feb 15, 4:59 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more24 hr
Feb 15, 2:15 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr

Nearby

Freeze Warnings in Georgia, 2007Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.